Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 16, 2024, 1:51 AM MDT for 21 counties in North Dakota. It took effect at Jun 16, 2024, 2:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 1:51 AM MDT (07:51 UTC)
- In effect from
- Jun 16, 2024, 2:00 AM MDT
- Expired
- Jun 16, 2024, 6:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 139 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
779 WWUS73 KBIS 160751 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 251 AM CDT Sun Jun 16 2024 NDZ001-002-009-010-161800- /O.EXP.KBIS.HW.W.0002.000000T0000Z-240616T0800Z/ /O.NEW.KBIS.WI.Y.0022.240616T0800Z-240617T0000Z/ Divide-Burke-Williams-Mountrail- Including the cities of Parshall, Bowbells, Crosby, Portal, Columbus, Stanley, New Town, Williston, Powers Lake, and Lignite 251 AM CDT Sun Jun 16 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... * WHAT...West winds to 30 mph with gusts up to 50 mph expected. * WHERE...Burke, Divide, Mountrail, and Williams Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003-011-017>021-031>034-040>044-161800- /O.NEW.KBIS.WI.Y.0022.240616T0800Z-240617T0000Z/ Renville-Ward-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Watford City, Carson, Hazen, Mandan, Wilton, Center, Beach, Halliday, Sherwood, Bowman, Underwood, Garrison, Elgin, Marmarth, Killdeer, Minot, Mott, Medora, Glenburn, New Leipzig, Beulah, Hettinger, Washburn, Dickinson, New England, Mohall, and Turtle Lake 251 AM CDT Sun Jun 16 2024 /151 AM MDT Sun Jun 16 2024/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
5 follow-up statements
709 WWUS73 KBIS 161118 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 618 AM CDT Sun Jun 16 2024 NDZ004-005-012-013-162000- /O.EXB.KBIS.WI.Y.0022.240616T1500Z-240617T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Dunseith, Rolette, Shell Valley, Drake, St. John, Towner, Bottineau, Velva, Rolla, and Rugby 618 AM CDT Sun Jun 16 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds to 30 mph with gusts up to 50 mph expected. * WHERE...Bottineau, McHenry, Pierce, and Rolette Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001>003-009>011-017>021-031>034-040>044-162000- /O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams- Including the cities of Carson, Hazen, Mandan, Wilton, Center, Lignite, Beach, Stanley, Halliday, Sherwood, Bowman, Underwood, Garrison, Dickinson, Elgin, Parshall, Crosby, Marmarth, New Town, Williston, Killdeer, Minot, Mott, Medora, Bowbells, Glenburn, New Leipzig, Portal, Columbus, Beulah, Hettinger, Washburn, Powers Lake, Watford City, New England, Mohall, and Turtle Lake 618 AM CDT Sun Jun 16 2024 /518 AM MDT Sun Jun 16 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds to 35 mph with gusts up to 55 mph. * WHERE...Portions of western and central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
338 WWUS73 KBIS 161418 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 918 AM CDT Sun Jun 16 2024 NDZ020-034-040>044-161530- /O.CAN.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Oliver-Morton-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Hettinger, Bowman, Marmarth, Mott, Elgin, Carson, Mandan, New Leipzig, New England, and Center 918 AM CDT Sun Jun 16 2024 /818 AM MDT Sun Jun 16 2024/ ...WIND ADVISORY IS CANCELLED... Winds are no longer expected to be strong across far southwest into south central North Dakota through this afternoon. $$ NDZ001>003-009>011-017>019-021-031>033-162230- /O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark- Including the cities of Glenburn, Watford City, Garrison, Williston, Lignite, Medora, Killdeer, Sherwood, Dickinson, Bowbells, Portal, Wilton, Mohall, Crosby, Stanley, Beach, Washburn, Columbus, Beulah, New Town, Turtle Lake, Halliday, Powers Lake, Underwood, Hazen, Minot, and Parshall 918 AM CDT Sun Jun 16 2024 /818 AM MDT Sun Jun 16 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph. * WHERE...Much of western and north central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-005-012-013-162230- /O.CON.KBIS.WI.Y.0022.240616T1500Z-240617T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Towner, Dunseith, Rolette, Rolla, Bottineau, Shell Valley, St. John, Rugby, Velva, and Drake 918 AM CDT Sun Jun 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 50 mph expected. * WHERE...Bottineau, McHenry, Pierce, and Rolette Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
775 WWUS73 KBIS 161722 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1222 PM CDT Sun Jun 16 2024 NDZ001>005-009>013-017>019-021-031>033-170000- /O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings- Stark- Including the cities of Glenburn, Watford City, Garrison, Dunseith, Williston, Lignite, Medora, Killdeer, Sherwood, Dickinson, Bowbells, Portal, Wilton, Mohall, Crosby, St. John, Stanley, Beach, Rugby, Towner, Washburn, Columbus, Beulah, New Town, Turtle Lake, Halliday, Rolette, Powers Lake, Underwood, Velva, Drake, Hazen, Rolla, Bottineau, Shell Valley, Minot, and Parshall 1222 PM CDT Sun Jun 16 2024 /1122 AM MDT Sun Jun 16 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph. * WHERE...Much of western and north central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
543 WWUS73 KBIS 162000 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 300 PM CDT Sun Jun 16 2024 NDZ001>005-009>013-017>019-021-031>033-170000- /O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings- Stark- Including the cities of Crosby, Williston, Mohall, Sherwood, Hazen, Washburn, Beach, Medora, Turtle Lake, Rolla, Minot, Bowbells, Dunseith, Dickinson, Wilton, Towner, Watford City, Stanley, Underwood, Halliday, Rolette, Portal, Beulah, Glenburn, Rugby, Killdeer, Shell Valley, New Town, Bottineau, Columbus, Parshall, Drake, Lignite, St. John, Velva, Garrison, and Powers Lake 300 PM CDT Sun Jun 16 2024 /200 PM MDT Sun Jun 16 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds up to 35 mph with gusts up to 50 mph. * WHERE...Much of western and north central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
920 WWUS73 KBIS 162352 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 652 PM CDT Sun Jun 16 2024 NDZ001>005-009>013-017>019-021-031>033-170100- /O.EXP.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings- Stark- Including the cities of Underwood, Shell Valley, Wilton, Dickinson, Rugby, Hazen, New Town, Powers Lake, Minot, Watford City, Williston, Towner, Medora, Rolla, Columbus, Crosby, Rolette, Dunseith, Washburn, Parshall, Velva, Beach, Lignite, Glenburn, Bottineau, Halliday, Turtle Lake, Stanley, Mohall, Drake, Garrison, Killdeer, Sherwood, Portal, St. John, Bowbells, and Beulah 652 PM CDT Sun Jun 16 2024 /552 PM MDT Sun Jun 16 2024/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... Winds will continue to gradually decrease through the evening. Thus, the Wind Advisory will be allowed to expire. $$ Besson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 16, 1:08 AM MDT, 43 minutes earlier. Its key messages:
- Scattered severe thunderstorms are possible across western and central North Dakota tonight through early Sunday morning. Expected hazards include damaging winds up to 80 mph and hail up to golf ball size, with a tornado or two possible.
- Isolated to scattered severe thunderstorms are possible across south central and southeast North Dakota Monday through Monday night.
- Warm and humid today, followed by below normal temperatures through the first half of next week. Windy in the northwest on Sunday.
Area forecast discussion, Jun 16, 1:08 AM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 208 AM CDT Sun Jun 16 2024 .KEY MESSAGES... - Scattered severe thunderstorms are possible across western and central North Dakota tonight through early Sunday morning. Expected hazards include damaging winds up to 80 mph and hail up to golf ball size, with a tornado or two possible. - Isolated to scattered severe thunderstorms are possible across south central and southeast North Dakota Monday through Monday night. - Warm and humid today, followed by below normal temperatures through the first half of next week. Windy in the northwest on Sunday. && .UPDATE... Issued at 207 AM CDT Sun Jun 16 2024 Severe thunderstorm threat starting to become more isolated, and the tornado threat is even more diminished as the cold front continues to push from west to east. Thus let the Tornado Watch expire at 2 AM CDT. The Severe Thunderstorm Watch in northeastern North Dakota remains until 6 AM CDT. Wind gusts up to 70 mph will still be the main threat through the night. Hail up to 1 inch in diameter is also possible through tonight. UPDATE Issued at 1244 AM CDT Sun Jun 16 2024 A line of thunderstorms has now formed along a cold front from the Canadian border to the South Dakota border. Winds will be the main threat along this line, with some recent reports up to 75 MPH. As a result a down stream Severe Thunderstorm Watch has been issued, while much of the Tornado Watch remains. Areas behind the cold front have been dropped from the Tornado Watch. In northwestern North Dakota, strong winds in the wake of severe weather have been found. Thus issued a High Wind Warning to cover this threat. Perhaps this will need to be expanded eastward if this trend continues behind the northern line of severe storms. Will continue to monitor. UPDATE Issued at 1035 PM CDT Sat Jun 15 2024 The line of storms that had been impacting northeast Montana has arrived to northwest North Dakota and we've had a handful of reports in the 55 to 65 mph range and one report just north of Alexander of 83 mph. This line of storms should continue to move east northeast over the next few hours and the chance for more 70 to 80 mph wind gusts still looks reasonable given the environment in place and radar presentation. The southern end of the line may start to struggle with some capping as it moves further east. No major changes were needed for this update. UPDATE Issued at 829 PM CDT Sat Jun 15 2024 Quick update to issue a Tornado Watch for all of western and most of central North Dakota through 2 AM CDT / 1 AM MDT. UPDATE Issued at 631 PM CDT Sat Jun 15 2024 Minimal updates were needed for the gridded forecast early this evening. We did slightly adjust precipitation chances to better reflect the latest trends and observations and blended in the latest observations to the forecast. For more details regarding the latest on the severe threat, please see the mesoscale discussions below. && .DISCUSSION... Issued at 238 PM CDT Sat Jun 15 2024 Upstream troughing digging into the Pacific Northwest places the Northern Plains under southwest flow aloft this afternoon. At the surface, a lee trough is developing just west of the ND/MT border. The air mass downstream of the lee trough is capped, but low to mid 60s dewpoints coupled with strong diurnal heating has already resulted in 2000 J/kg SBCAPE. A gradual lowering of mid level heights combined with low level convergence could provide enough forcing for convective initiation to overcome the capping in western North Dakota late this afternoon, and there are already signs for a sustained storm on satellite imagery along the MT/ND border near Trotters. Bulk shear through all layers AGL is forecast to increase this afternoon and especially this evening. Any storms that develop along the lee trough later this afternoon are favored to remain discrete, with long hodographs supporting very large hail up to tennis ball size. With a weakening of the capping inversion and an increase in the low level jet with poleward moisture transport early this evening, convection should become more widespread across western North Dakota. The enhanced southerly return flow could introduce a brief tornado threat with any discrete storm, with 0-500 m SRH increasing to 100-200 m^2/s^2 and 0-1 km bulk shear increasing to 15-25 kts. This may be especially true for the northwest due to a deepening northeast Wyoming low augmenting the surface wind field to a predominant easterly direction. Later in the evening and into the early overnight hours, several CAMs bring severe storms that originate in central Montana into northwest and north central North Dakota as an intense bowing complex. Simultaneously, existing convection could grow upscale and merge into a forward-propagating linear complex. The kinematic environment over northwest and north central North Dakota looks favorable for a higher-end damaging wind threat, with 0-3 km shear exceeding 40 kts and near surface winds directly opposing storm motion. This is where the highest potential for significant severe winds of 75 to 80 mph exists. Later tonight, following the convection, a deepening low over southern Saskatchewan will drive a cold front across the state. This will result in a cooler, drier, and windier Sunday. The strongest winds are expected in the northwest, where afternoon gusts could approach 45 mph. Outside of the southern James River Valley which could approach 80 degrees, high temperatures will primarily be in the upper 60s to mid 70s on Sunday. Multiple rounds of showers and thunderstorms are expected over the north central CONUS Sunday night through Monday night as a longer wave trough translates across the Northern Rockies. For Sunday night into Monday morning, there are medium chances (40 to 70 percent) for showers and storms across the southern half of the state, including a lower probability risk for elevated strong to marginally severe storms posing a large hail threat along the South Dakota border and east of the Missouri River. This will be conditional on the northward advancement of elevated buoyancy into a a highly sheared environment. For Monday afternoon through Monday night, there are high chances (70 to 90 percent) for showers, with thunderstorm chances ranging from low northwest to high southeast. All convection over this time frame looks to be elevated, but MUCAPE around 1000- 2000 J/kg paired with effective bulk shear of at least 50 kts could support a severe threat with any storm whose elevated inflow layer contains no CIN. Buoyancy prognostics limit this threat spatially to south central and eastern North Dakota. Showers remain in the forecast for Tuesday as the base of the shortwave trough swings through, though thunderstorm chances will be much lower. A southwest flow aloft regime is favored to continue through the week, with low confidence in the timing of shower and storm chances. Temperatures are favored to remain below through at least the middle of next week before warming back closer to normal by next weekend. The coolest time period is expected to be Tuesday through Tuesday night, with highs mainly in the 60s and lows mainly in the 40s. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1244 AM CDT Sun Jun 16 2024 A line of strong to severe storms will continue to push eastward across the state. MVFR conditions could briefly be found along this line. In addition strong winds with gusts over 50 knots could be found along and behind this line. VFR conditions should return for Sunday, although breezy to windy westerly winds may be found through the day. These winds then diminish Sunday evening. && .BIS WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 3 AM CDT early this morning for NDZ001- 002-009-010. && UPDATE...Anglin DISCUSSION...Hollan AVIATION...Anglin
Hazardous weather outlook, Jun 16, 1:04 AM MDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 204 AM CDT Sun Jun 16 2024 NDZ003-004-011-012-020>022-025-034>037-042-045>048-050-051-170715- Renville-Bottineau-Ward-McHenry-Oliver-McLean-Sheridan-Foster- Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 204 AM CDT Sun Jun 16 2024 /104 AM MDT Sun Jun 16 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Isolated severe thunderstorms are possible through the overnight hours tonight. Expected hazards are large hail up to quarter size and damaging winds up to 70 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered severe thunderstorms are possible across south central and eastern North Dakota late Sunday night through Monday night. Large hail and damaging wind gusts are the expected hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Call storm reports into NWS Bismarck at 701-223-4852. NDZ001-002-009-010-170715- Divide-Burke-Williams-Mountrail- 204 AM CDT Sun Jun 16 2024 This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...Tonight A High Wind Warning is now in effect until 3 AM CDT. See www.weather.gov/bis for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered severe thunderstorms are possible across south central and eastern North Dakota late Sunday night through Monday night. Large hail and damaging wind gusts are the expected hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Call storm reports into NWS Bismarck at 701-223-4852. NDZ017>019-031>033-040-041-043-044-170715- McKenzie-Dunn-Mercer-Golden Valley-Billings-Stark-Slope-Hettinger- Bowman-Adams- 204 AM CDT Sun Jun 16 2024 /104 AM MDT Sun Jun 16 2024/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight An isolated thunderstorm is still possible through tonight, however, the threat for severe weather has diminished. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered severe thunderstorms are possible across south central and eastern North Dakota late Sunday night through Monday night. Large hail and damaging wind gusts are the expected hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Call storm reports into NWS Bismarck at 701-223-4852. NDZ005-013-023-170715- Rolette-Pierce-Wells- 204 AM CDT Sun Jun 16 2024 This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect tonight until 6 AM CDT. See www.weather.gov/bis for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered severe thunderstorms are possible across south central and eastern North Dakota late Sunday night through Monday night. Large hail and damaging wind gusts are the expected hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Call storm reports into NWS Bismarck at 701-223-4852.
In the hours before
Local storm report, Jun 15, 11:43 PM MDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1243 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM Tstm Wnd Gst 6 NNE Golden Valley 47.37N 102.04W
06/16/2024 M74 MPH Mercer ND Public
Measured wind gust from personal weather
station.
&&
MEJLocal storm report, Jun 15, 11:54 PM MDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1254 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM Tstm Wnd Gst 8 WSW Pick City 47.47N 101.61W
06/16/2024 M61 MPH Mercer ND Mesonet
10 meter measured wind gust from NDAWN
station Pick City 8SW.
&&
MEJLocal storm report, Jun 15, 11:59 PM MDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1259 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM Tstm Wnd Dmg 2 S Minot 48.20N 101.31W
06/16/2024 Ward ND Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
MEJLocal storm report, Jun 16, 12:04 AM MDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
104 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Hail 12 ESE Lefor 46.63N 102.33W
06/15/2024 M1.50 Inch Stark ND Public
Photo relayed through social media.
&&
MEJLocal storm report, Jun 16, 12:05 AM MDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
105 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM Hail 6 WNW Mohall 48.79N 101.63W
06/16/2024 E1.00 Inch Renville ND Public
Accompanied by strong winds and heavy rain.
&&
JGALocal storm report, Jun 16, 12:31 AM MDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
131 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Dmg Minot 48.23N 101.29W
06/16/2024 Ward ND Public
Photo of large tree branch down in street
relayed through broadcast media. Time
estimated from radar.
&&
MEJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:05 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 40 min |
| Jun 15, 6:41 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 49 min |
| Jun 15, 7:23 PM MDT | Tornado Warning | BIS | Hettinger, Stark | 37 min |
| Jun 15, 7:48 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 57 min |
| Jun 15, 8:33 PM MDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 57 min |
| Jun 15, 8:40 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 46 min |
| Jun 15, 8:43 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 62 min |
| Jun 15, 9:17 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 58 min |
| Jun 15, 9:22 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 53 min |
| Jun 15, 10:10 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Renville, Ward and 1 more | 65 min |
| Jun 15, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 60 min |
| Jun 15, 10:51 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Mountrail, Renville, Ward | 54 min |
| Jun 15, 10:53 PM MDT | High Wind Warning | BIS | Burke, Divide, Mountrail, Williams | 3 hr |
| Jun 15, 11:17 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 43 min |
| Jun 15, 11:36 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette, Ward | 54 min |
| Jun 16, 12:36 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 54 min |
| Jun 16, 2:56 AM MDT | Special Weather Statement | BIS | Stutsman | 34 min |
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.